Hello i was wondering if you guys had any recommendations i was on Celexa for 6 months and gained so much weight that my doctor switched it too Effexor XR in December 2016 it worked for a couple months but i started having too many side effects when my she upped my dose from 75mg to 150mg (blurred vision,worsen insomnia,numbness, feeling cloudy etc... ) so i am currently slowly going off of it. I've heard that Prozac would be a good alternative and that it doesn't cause weight gain... but i would like too get more recommendations. Thank you.
Anti-Depressants that doesn't cause weight gain or drowsiness?
Question posted by Idkher on 4 May 2017
Last updated on 28 March 2022
I just wanted to add to the Wellbutrin info... No, everyone is different. I went on Wellbutrin, due to side effects of Zoloft which did not cause weight gain. I gained 20 lbs in 2 months on Wellbutrin. I was more unstable and depressed. Do not recommend.
FYI- I took Wellbutrin for a short amount of time and got tinnitus. So I went off the drug. The tinnitus never went away. Still have it years later.
Everybody gets different reactions to the drugs at times.
The biggest weight gain drugs for me were Risperdal, Zyprexa and Prozac.
Just want to add to the Wellbutrin camp. I have anxiety with my depression and so Effexor at fairly high doses was where I went . But I felt like a slug , in fact I was in bed more than before. I read about Wellbutrin here and instead of switching because it is not helpful for anxiety I added 150mg pre day
And I felt much more active ect.
About gaining weight, I went on prozac in the 80s and gained over 100 pounds under a year.so my doctor took me off and I moved to new state.I lost the weight but my deep depression came back so I went on effexor xr for six years.I did gain about 30 pounds.I felt good all that time.then it didn't work any more.so I stay off all meds,changed my diet to eat all alive fresh food and I feel happiest then I ever have in years.hope that helps
Prozac can cause weight gain and drowsiness. I would ask about Wellbutrin. It causes neither of those side effects and can lead to weight loss, in fact. It's also energising for many people, including myself. It works differently to the other meds you've tried, in the brain I mean.
Excellent question! My biggest challenge was finding a cocktail of anti depressants that wouldn't have a side effect after a couple of weeks being metabolized. I was on Prozac for a very short time and hated it. Prozac is a serotonin reuptake inhibitor. When your cns central nervous system is low on serotonin you crave sugar. There was an old school of thought that during our waves of depression we lost appetite. So if we flood our body with serotonin we eat. Depending on your dose it takes a good couple of weeks to work. I noticed a big difference in my personality. If you enjoy your sense of humor please keep it. Prozac numbs it out. You lose those feelings of enjoyment. It also makes you twitch. If you suffer with anxiety like I do consult your doctor about Buspar/Busparone. I take 60 mgs and it does not cause weight gain. In addition I take 50 mgs of Sertraline. Several years ago I was on Wellbutrin. It is used for depression/dopamine antagonist. It makes you sweat because it boosts your metabolism. gently until you build a tolerance to it. Hope that helps.
Hi, Idkher! Wellbutrin (bupropion) is the only antidepressant that is classified as weight neutral.
Best regards and good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.